MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX ALL-SILICONE FOLEY CATHETER
Model Number 166816
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Discomfort (2330); Hematuria (2558); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the foley catheter got stuck when it was tried to remove, which caused urethral trauma and bleeding with removal and post removal.Upon inspection of the catheter post removal there were wrinkles and rolls in the area where the balloon was inflated.Blood was noted in the tip of the catheter.The patient also experienced urethra tissue breakdown while the catheter was inserted, despite the securement of the catheter to thigh.The user stated it was possibly due to the rigid nature of the product.Per additional information via ibc on 23dec2020, nurse noted redness at catheter insertion site, hematuria and small clots.On (b)(6) 2020 patient complained of discomfort with bladder pressure, nurse irrigated catheter with no improvement and removed it.Catheter in the photo sample was inserted.On (b)(6) 2020, tear in urethra was documented along with feeling of bladder pressure.Bladder scan result was 45ml.Flex track was used to reduce pressure on urethra.On (b)(6) 2020, patient complained of pain both at insertion site and bladder area.Foley catheter removed-25ml from balloon, completely evacuated, and allowed to rest before removal.Patient cried out in pain and large amount of blood flowed into catheter on removal.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be ¿improper installation of the catheter, immunological response on part of the patient ¿.It was unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
BARDEX ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11154573
Report Number1018233-2020-22441
Device Sequence Number4117444
Product Code GBM
UDI-Device Identifier00801741029806
UDI-Public(01)00801741029806
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number166816
Device Catalogue Number166816
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date01/12/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;